MEDIATOR (DIET PILL RELATED TO FEN-PHEN & REDUX)
ANOTHER SEROTONERGIC DRUG MAKER ON TRIAL IN FRANCE FOR DEATHS CAUSED BY THEIR DRUG USED FOR WEIGHT LOSS:
Mediator, a serotonergic drug like Fen-Phen and Redux and Meridia suspected of killing up to 2000 in France!
For those of you have not yet read my book, PROZAC: PANACEA OR PANDORA? – OUR SEROTONIN NIGHTMARE, you are likely not yet aware that Fen-Phen and Redux were serotonergic meds with a double whammy on the elevating of serotonin levels. These drugs were pulled from the market due to BRAIN DAMAGE, not heart damage as most thought. Due to this lack of knowledge by the general public the manufacturer was sued for only the heart damage and lung damage, rather the brain damage which also resulted in murder/suicides, suicides, etc. This is one reason why it is so important to fully understand the effects of these serotonergic drugs. Never just scratch the surface and think you know enough.
When these serotonergic diet drugs were pulled from the market in 1997 I appeared as a guest expert on the Geraldo Show to discuss the similarities of the drugs to SSRI antidepressants. I appeared with victims of both Fen-Phen and Redux as well as a family who had survived an attempted murder/suicide – induced by Zoloft.
Benfluorex [the chemical name for Mediator] is an anorectic and hypolipidemic agent that is structurally related to fenfluramine patented and manufactured by a French pharmaceutical company Servier. Two clinical studies have shown it may improve glycemic control and decrease insulin resistance in people with poorly controlled type 2 diabetes; However Servier is suspected of having marketed Mediator (benfluorex) at odds with the drug’s medical properties.
Mediator, an amphetamine-based Servier drug originally developed for weight loss in people with diabetes but often prescribed off-label as a dieting aid, was withdrawn from the market after being linked to 500–2000 deaths in France. Further investigations found that many previous safety alerts on that drug had been either missed or hushed down, possibly through improper influence of the company.
WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!
The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns when the withdrawal is rapid! (The same warning should be applied to these serotonergic diet pills as the withdrawal is little different.) You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
1,970 total views, 2 views today